MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012448-12
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The other nc trek mentioned in is filed under a separate medwatch report.
 
Event or Problem Description
It was reported that the procedure was to treat that the procedure was to treat a left main (lm) bifurcation lesion / left anterior descending (lad) artery and the left circumflex (lcx) artery.Two nc treks were advanced in the guiding catheter with resistance, when the devices became entangled with each other and could not be advanced further.During removal there was resistance but the devices were able to be removed without issue.Guide wire access was maintained and two new nc trek devices were used to successfully complete the procedure.There were no reported adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported difficulty advancing and removing the device could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents/complaints from this lot.There was no damage noted to the balloon dilatation catheter prior to use or during preparation, which suggests a product quality issue did not contribute to the reported complaint.The investigation determined the reported complaints appear to be related to operational context.In this case, it is possible that due to the reduced clearance, the devices interacted with each other during advancement resulting in the reported difficulty to advance and remove the device.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12481852
Report Number2024168-2021-08216
Device Sequence Number17112038
Product Code LOX
UDI-Device Identifier08717648151811
UDI-Public08717648151811
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number1012448-12
Device Catalogue Number1012448-12
Device Lot Number01119G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight64